New hook length formulas for binary trees

Abstract

We find two new hook length formulas for binary trees. The particularity of our formulas is that the hook length h v appears as an exponent.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    W. Y. C. Chen and L. L. M. Yang: On Postnikov’s hook length formula for binary trees, European J. Combin.29 (2008), 1563–1565.

    MATH  Article  MathSciNet  Google Scholar 

  2. [2]

    R. R. X. Du and F. Liu: (k,m)-Catalan numbers and hook length polynomials for plane trees, European J. Combin.28 (2007), 1312–1321.

    MATH  Article  MathSciNet  Google Scholar 

  3. [3]

    I. M. Gessel and S. Seo: A refinement of Cayley’s formula for trees, Electron. J. Combin.11(2) (2004/06), Research Paper 27, 23 pp.

  4. [4]

    G.-N. Han: Discovering hook lenght formulas by an expansion technique, Electron. J. Combin.15(1) (2008), Research Paper 133, 41 pp.

  5. [5]

    D. E. Knuth: The Art of Computer Programming, vol. 3, Sorting and Searching, 2nd ed., Addison Wesley, Longman, (1998).

    Google Scholar 

  6. [6]

    J. W. Moon and L. L. M. Yang: Postnikov identities and Seo’s formulas, Bull. Inst. Combin. Appl.49 (2007), 21–31.

    MATH  MathSciNet  Google Scholar 

  7. [7]

    A. Postnikov: Permutohedra, associahedra, and beyond; arXiv:math.CO/0507163, (2004).

  8. [8]

    B. E. Sagan: Probabilistic proofs of hook length formulas involving trees, Sém. Lothar. Combin.61A (2009), Article B61Ab, 10 pp.

  9. [9]

    S. Seo: A combinatorial proof of Postnikov’s identity and a generalized enumeration of labeled trees, Electron. J. Combin.11(2) (2004/06), Note 3, 9 pp.

  10. [10]

    R. P. Stanley: Enumerative Combinatorics, vol. 1, Wadsworth & Brooks/Cole, Monterey (1986).

    Google Scholar 

  11. [11]

    R. P. Stanley: Enumerative Combinatorics, vol. 2, Cambridge University Press, Cambridge (1999).

    Google Scholar 

  12. [12]

    L. L. M. Yang: Generalizations of Han’s hook length identities, arXiv:math.CO/0805.0109, (2008).

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Guo-Niu Han.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Han, GN. New hook length formulas for binary trees. Combinatorica 30, 253–256 (2010). https://doi.org/10.1007/s00493-010-2503-5

Download citation

Mathematics Subject Classification (2000)

  • 05A15
  • 05C05